EconPapers    
Economics at your fingertips  
 

Bond and option prices with permanent shocks

Haitham A. Al-Zoubi

Journal of Empirical Finance, 2019, vol. 53, issue C, 272-290

Abstract: I develop and estimate an affine short-rate model that incorporates a nonstationary stochastic mean. In my model, the time-varying stochastic mean is subject to a sequence of permanent shocks that can better capture the source of nonlinearity in the drift than existing models. I find that the proposed model provides a better in-sample and out-of-sample fit to observed interest rates and bond prices relative to extant models. More specifically, my model outperforms constant elasticity of volatility models. It follows that the nonstationary stochastic mean model offers new insights to the implied bond option valuation and accounts for the downward bias in bond option prices generally documented in the literature.

Keywords: Short-term interest rate; Stochastic volatility; Continuous-time estimation; Jackknife (search for similar items in EconPapers)
JEL-codes: C15 C32 G12 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0927539819300659
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:empfin:v:53:y:2019:i:c:p:272-290

DOI: 10.1016/j.jempfin.2019.07.010

Access Statistics for this article

Journal of Empirical Finance is currently edited by R. T. Baillie, F. C. Palm, Th. J. Vermaelen and C. C. P. Wolff

More articles in Journal of Empirical Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:empfin:v:53:y:2019:i:c:p:272-290